MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Hypovolemic Shock (1917); Reduced Blood Flow (4598)
Date of Event 03/12/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf patient code e0506 captures the reportable event of hemorrhage/bleeding.Imdrf patient code e0519 captures the reportable event of reduced blood flow.Imdrf patient code e233603 captures the reportable event of hypovolemic shock.Imdrf patient code e2006 captures the reportable event of erosion.Imdrf impact code f02 captures the reportable event of death.Imdrf impact code f2302 captures the reportable event of blood transfusion.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2303 captures the reportable event of medication required.
 
Event or Problem Description
Note: this report pertains to an extractor pro retrieval balloon and wallflex biliary stents used in the same patient and procedure.It was reported to boston scientific corporation that an extractor pro retrieval balloon was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat metastatic pancreatic cancer and common bile duct obstruction performed on (b)(6) 2026.Post procedure, 6 months after stent implantation, a partially covered metal biliary stent was reported to have been occluded.During an ercp performed for an occluded pancreatic cancer related biliary metal stent, an extractor balloon was used to sweep obstructing sludge from the duct, and it was suspected that simply sweeping the duct led to a dislodging of a clot, which resulted in bleeding.Spyglass visualization revealed a pulsatile bleeding site located a cm or two above the proximal end of the stent concerning for vascular erosion.Multiple hemostatic measures were attempted, including use of a hurricane balloon, epinephrine injection, and placement of a fully covered metal stent.Despite these efforts, the patient became hemodynamically unstable, required blood transfusion, and an emergent interventional radiology procedure was planned.The physician did not believe that the extractor balloon malfunctioned or directly caused any harm or injury.The patient died before the interventional radiology (ir) team could intervene.It was reported that the patient had significant comorbidities including metastatic cancer involving multiple sites, including the liver and cbd that may have contributed to the patient's death.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h2 (correction): block h6 (patient codes) have been corrected.Block h6: imdrf patient code e0506 captures the reportable event of hemorrhage/bleeding.Imdrf patient code e233603 captures the reportable event of hypovolemic shock.Imdrf impact code f02 captures the reportable event of death.Imdrf impact code f2302 captures the reportable event of blood transfusion.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2303 captures the reportable event of medication required.Block h11: investigation results: the device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.There is no evidence to suggest a malfunction or performance problem with the extractor pro retrieval balloon.The reporting physician indicated that the device did not directly cause or contribute to the injury.With all available information, boston scientific concludes the reported events including blood transfusion, additional device required, unexpected medical intervention, medication required, shock and hypovolemic are most appropriately classified as adverse event related to procedure.These events are consistent with known procedural risks associated with biliary intervention, particularly in the context of ductal sweeping and management of an occluded biliary stent.Additionally, the reported event of death is most appropriately classified as an adverse event related to the patient condition, given the patient's advanced metastatic pancreatic cancer involving multiple sites, including the liver and common bile duct, which significantly increased the risk of severe complications.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to the patient condition.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lot numbers, and a manufacturing review of the most probable lot numbers did not identify any anomalies or deviations that could have contributed to the event.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24809037
Report Number3005099803-2026-01250
Device Sequence Number18812025
Product Code FGE
UDI-Device Identifier08714729790266
UDI-Public(01)08714729790266
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00547000
Device Catalogue NumberM00547000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date05/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient SexUnknown